Since December 2003 I have been taking digoxin (187.5 mcg) every day for atrial fibrillation, an abnormal heart rhythm. I have experienced several side-effects, including tiredness and lethargy, especially after food in the evening, a lack of concentration at times and severe visual changes.
I have also been taking phenindione (50 mg), an anticoagulant, for the past four months. The side-effects of this drug include pink-coloured urine, tiredness and lethargy, a worsening of my tinnitus, a loss of taste and swollen, painful joints, especially about the knees. I could change from phenindione to warfarin, but would I be better off? - Christine Harris, Dorset
WDDTY says: Warfarin side-effects include dizziness, breathlessness, tiredness, diarrhoea, fever and skin rash. A wrong dosage can cause haemorrhage somewhere in the body in one out of every 1000 patients - sometimes fatally.
Consult WDDTY vol 15 no 10 for alternative ways to treat atrial fibrillation.